MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Insert changed due to instability.
 
Additional Manufacturer Narrative
Reported event; an event regarding instability involving a triathlon insert was reported.The event was confirmed based on medical review.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: examination by material analysis engineer indicated burnishing, scratching and third body indentation were observed on the insert.These are common damage modes of uhmwpe.Explantation damage was also observed on the insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment:(b)(6) 2011 op note in swedish: right tka - triathlon #4 pa tibial baseplate, #4 right pa cr femur, #4/11 x3 cr insert.Brief translation: ".No periop complication, stable knee, full mobility." (b)(60 2020 op note in swedish: "implants: #4/13 cs insert, 32 metal backed asym.Pat." brief translation: ".Minimal plastic fracture post medial which can hardly explain patient symptoms.Replace the patella.No periop complication." (b)(6) 2020 x-rays: ap, lateral, patellar views right knee: uncemented right tka with no patellar resurfacing, anterior subluxation of tibial component noted on lateral, components well fixed and positioned.No clinical or pmh, no dated serial x-rays, no examination of explanted components.While the lateral x-ray appears to confirm the event description of "instability", insufficient information is available to create a medical report for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that insert changed due to instability.The event was confirmed based on medical review.A review of the provided medical records by a clinical consultant stated the following comment:11/30/11 op note in swedish: right tka - triathlon #4 pa tibial baseplate, #4 right pa cr femur, #4/11 x3 cr insert.Brief translation: ".No periop complication, stable knee, full mobility." (b)(6) 2020 op note in swedish: "implants: #4/13 cs insert, 32 metal backed asym.Pat." brief translation: ".Minimal plastic fracture post medial which can hardly explain patient symptoms.Replace the patella.No periop complication." (b)(6) 2020 x-rays: ap, lateral, patellar views right knee: uncemented right tka with no patellar resurfacing, anterior subluxation of tibial component noted on lateral, components well fixed and positioned.No clinical or pmh, no dated serial x-rays, no examination of explanted components.While the lateral x-ray appears to confirm the event description of "instability", insufficient information is available to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Additional information are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description
Insert changed due to instability.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11590089
Report Number0002249697-2021-00560
Device Sequence Number17338577
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMKANWK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight90